Alert archive / Arkansas / River Flood Advisories in 2019
River Flood Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Jan 4, 2019, 8:20 AM CST for Crawford County, Franklin County, Arkansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2019, 8:20 AM CST (14:20 UTC)
- Expired
- Jan 4, 2019, 1:16 PM CST
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mulberry River (AR) near Mulberry (MLBA4).
- Action stage
- 10 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07252000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 4, 5:36 AM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Jan 4, 5:36 AM CST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
536 AM CST Fri Jan 4 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail at the Oklahoma sites through the
forecast period. Rain will end later this morning at the Arkansas
sites, with IFR/LIFR conditions improving to MVFR and eventually
VFR by noon.
&&
.PREV DISCUSSION... /Issued 435 AM CST Fri Jan 4 2019/
DISCUSSION...
Early this morning the upper low was centered over far Southeast
Oklahoma...Southwest Arkansas and far Northeast Texas with rain
showers wrapping around the low across Northeast Oklahoma and
Northwest Arkansas. Surface temperatures have remained nearly
steady or slowly risen back above freezing across the CWA which
has allowed for precipitation to be mainly rain. Thus...have
cancelled several counties from the winter weather advisory that
was to expire at 12z.
On the backside of the low...temps were at freezing/just below
with some wintry weather still reported over Central Oklahoma.
Over the next few hours...as the upper low continues its east
southeast trek... the dry slot looks to shift eastward with
increasing moisture within the dendritic growth zone across East
Central and Southeast Oklahoma. In response...some light
snow/sleet could remain possible with the greater potential near
the Interstate 40 corridor of Okfuskee/Okmulgee counties and into
parts of Pittsburg county. Thus...will leave the advisory as is
for these locations.
Through this morning...the upper low is progged to push across
Southern Arkansas and Northern Louisiana with precip chances
shifting eastward across the CWA and tapering off from west to
east. Surface temperatures look to remain above freezing for most
locations through the early morning hours...and should begin to
warm behind the ending precip and clearing skies. This will allow
for the precip type to remain mainly as rain through this morning
with precipitation chances exiting Northwest Arkansas by early
this afternoon. Thus...will let the rest of the advisory expire at
12z. Afternoon temperatures are forecast to rebound quickly with
the expected clearing conditions...and highs in the upper 40s to
mid 50s will be possible over the CWA.
Above seasonal average temperatures are forecast to continue
through the weekend as southerly flow returns Saturday and becomes
breezy Sunday ahead of a shortwave looking to move through the
Plains Sunday night/Monday. In response...high temperatures in
the 50s and 60s look to be possible each afternoon with rain
chances late Sunday night into Monday as a cold front moves across
the CWA Monday morning. Slightly cooler temperatures will be
possible Tuesday...though a building ridge of high pressure over
the Plains will aid in temperatures remaining above seasonal
average through the week.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 6 AM CST early this morning for
OKZ054-059-064>066-071-073.
AR...None.
&&
AVIATION.....05Hazardous weather outlook, Jan 4, 5:04 AM CST, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 504 AM CST Fri Jan 4 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 504 AM CST Fri Jan 4 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY and MONDAY...High Wind Potential. TUESDAY through THURSDAY...No Hazards. EXTENDED DISCUSSION... Much above normal temperatures will prevail for much of the next week. Southerly winds will increase Sunday, with a few gusts to around 30 miles an hour. The winds will remain gusty into early Monday before a weak cold front shifts the winds to the west to northwest. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 7:32 AM CST | River Flood Warning | TSA | Cherokee | 36 hr |
| Jan 4, 7:35 AM CST | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 27 hr |
| Jan 4, 8:57 AM CST | River Flood Advisory | TSA | Cherokee, Delaware | 5 hr |
| Jan 4, 1:14 PM CST | River Flood Advisory | TSA | Sequoyah | 6 hr |
Nearby
River Flood Advisories in Arkansas, 2019Every river flood advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.